I need your valuable medical opinion regarding my symptoms case as follows:
The symptoms that I have are:
• In addition to the pain in the ears, there are also buzzing and ringing in both ears associated with pressure and fullness similar to the one we get in an airplane during a flight. This happens for both ears and sometimes for only one ear.
• Nausea without vomiting. Stiff neck. Headache. Dizziness (no spinning sensation, but unsteady and lightheaded). Facial and head numbness and weakness in the most parts of the body
The above symptoms started about eight (8) months ago.
I have visited several ENT doctors and all of them said that there is nothing wrong with my ears. However, everyone gave me different opinion:
• one doctor said that I have Migraine (I was asked to take Amitriptyline 40mg/day for one month; but there was no improvements)
• another doctor said the problem is my neck (I made MRI CERVICAL SPINE and it shows normal vertebral bodies height & signal intensity with mild scoliotic deformity with concavity toward Lt. side. Also, The Rt. Vertebral artery looks smaller than the Lt. one (normal variation) and there is a lateral turn at the course of Lt. vertebral at level of C3)
• another doctor put me in Stugeron 25mg/ 3times/day for two months and then put me in Betaserc 24mg/2/day and Flixonaze/1/day for one month. There was no improvement.
• another doctor said that there is no problem in my ears and I have to see a Psychiatrist
Also, I made the following test:
• Blood tests: normal except vitamin D insufficiency (13.96 ng/ml and after two months 25 nmol/L). Cholesterol LDL: 180
• NCCT Brain: normal
My Medical History:
I had the following operations previously:
• Tonsillectomy in 1982
• Endoscopic operation to clean my sinus in 97
• Endoscopic operation to clean my sinus in 02
At this point I am confused and suffering . I wish you can solve this puzzle.
Thanks for the query and taking the pain to write an elaborate history.
The symptoms that you are currently describing are all the classical features of vestibular migraine. Vestibular migraine is one of the rare varieties of migraine and can be really troublesome. The pain with fullness in the ears, however, may not be related to the following condition. Your ear symptoms could be related to the blockage of the Eustachian tube (the tube connecting nose and the ear). This will be relieved with steam inhalation and drinking plenty of warm water.
Episodes of vertigo (also known as aura) precedes headache and could last for few minutes to an hour before a migraine starts and often continues with the headache symptoms associated with nausea. The actual cause is not known but though to be due to dopamine related problems in the brain
Vestibular migraine is a definitive possibility due to the following reasons:
a. As you have already undergone MRI of the cervical spine, the cervical spondylosis is ruled out
b. It cannot be acoustic neuroma as there is no progressive hearing loss and similarly Meniere's disease is also ruled out.
c. If it were to be vestibular neuronitis, it would have definitely subsided with Cinnarizine (Stugeron) and Betahistine (Betaserc).
I feel you would require a course of Flunarizine with multivitamin containing magnesium and appropriate anti-inflammatory medicines to treat this. I would suggest you to consult a good neurologist for a thorough evaluation and management.
Hope I have answered your query; I will be available for the follow-up queries.
Thank you for using MedHelp's "Ask an Expert" Service, where we feature some of world's renowned medical experts in their fields. Millions have benefitted from our service to get personalized advice for them and for their loved ones.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.